Alert archive / Idaho / Wind Advisories in 2009

Wind Advisory 9, NWS Pocatello, ID

May 5, 2009

NWS Pocatello, ID issued this wind advisory at May 5, 2009, 10:01 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 5, 2009, 10:01 AM MDT (16:01 UTC)
Expired
May 5, 2009, 7:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 051601
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1001 AM MDT TUE MAY 5 2009


IDZ019-020-060015-
/O.NEW.KPIH.WI.Y.0009.090505T1601Z-090506T0100Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY
1001 AM MDT TUE MAY 5 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

A SURFACE COLD FRONT ASSOCIATED WITH A LOW PRESSURE DISTURBANCE
OVER ALBERTA WILL STALL ALONG A LINE THROUGH ISLAND PARK TO ARCO
THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH
GUSTS TO AROUND 40 MPH. STRONG WINDS WILL CONTINUE THROUGH 7 PM
MDT THIS EVENING THEN DECREASE TO 10 TO 15 MPH.

HIGH PROFILE VEHICLES SHOULD BE ALERT TO STRONG AND GUSTY CROSS
WINDS ON INTERSTATE 15 BETWEEN IDAHO FALLS AND DUBOIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS75 KPIH 052020
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
220 PM MDT TUE MAY 5 2009

IDZ019-020-060100-
/O.CON.KPIH.WI.Y.0009.000000T0000Z-090506T0100Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY
220 PM MDT TUE MAY 5 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

A SURFACE COLD FRONT ASSOCIATED WITH A LOW PRESSURE DISTURBANCE
OVER ALBERTA HAS STALLED ALONG A LINE THROUGH ISLAND PARK TO ARCO
THIS AFTERNOON. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
AROUND 45 MPH WILL CONTINUE UNTIL 7 PM MDT THIS EVENING...THEN DECREASE
TO 10 TO 15 MPH.

HIGH PROFILE VEHICLES SHOULD BE ALERT TO STRONG AND GUSTY CROSS
WINDS ON INTERSTATE 15 BETWEEN IDAHO FALLS AND DUBOIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS75 KPIH 060100
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
700 PM MDT TUE MAY 5 2009


IDZ019-020-060200-
/O.CAN.KPIH.WI.Y.0009.000000T0000Z-090506T0100Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY
700 PM MDT TUE MAY 5 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE BEGUN TO SUBSIDE THROUGHOUT THE UPPER SNAKE RIVER
PLAIN AND UPPER SNAKE HIGHLANDS THIS EVENINGS. SOUTHWEST WINDS OF
20 TO 30 MPH WITH GUSTS TO 40 MPH WERE COMMON ACROSS THE ARCO
DESERT. WINDS WILL CONTINUE TO SUBSIDE THROUGH THE NIGHT AS
CONDITIONS STABILIZE FOLLOWING SUNSET.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 5, 9:45 AM MDT, 16 minutes earlier.

Area forecast discussion, May 5, 9:45 AM MDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
945 AM MDT TUE MAY 5 2009

.UPDATE...A SURFACE COLD FRONT EXTENDING FROM A LOW IN ALBERTA
WILL STALL ALONG A LINE THROUGH ISLAND PARK TO ARCO THIS
AFTERNOON. MESONET DATA INDICATES SURFACE WINDS BETWEEN ARCO AND
AND ASHTON ARE ALREADY INCREASING TO 20 TO 25 MPH WITH GUSTS TO 35
MPH AND SOME ADDITIONAL INCREASE IS EXPECTED AS THE FRONT MOVES
IN. THEREFORE A WIND ADVISORY WILL BE ISSUED UNTIL 7 PM THIS
EVENING. RS

&&

.PREV DISCUSSION... /ISSUED 307 AM MDT TUE MAY 5 2009/

SHORT TERM...LOOKING AT SATELLITE AND SURFACE ANALYSIS...A WEAK
PACIFIC COLD FRONT IS CURRENTLY APPROACHING THE AREA. RADAR
INDICATES LIGHT STRATIFORM RAIN OVER MOST OF OUR AREA OUT AHEAD
OF THE FRONT. EXPECT THE RAIN TO CONTINUE THROUGH MOST OF THE
MORNING. A ZONAL JET PATTERN WILL SET UP BY LATE MORNING. BY NOON
MOST OF THE PRECIPITATION WILL BE IN THE CENTRAL AND EASTERN
HIGHLAND MOUNTAINS DUE TO UPSLOPE FLOW. EXPECT ISOLATED
THUNDERSTORM CHANCES IN THE EASTERN HIGHLANDS AS A JET CORE MOVES
THROUGH. ALSO...EXPECT WINDY CONDITIONS IN THE SNAKE RIVER PLAIN.
NEAR ADVISORY WINDS ARE POSSIBLE...PARTICULARLY IN THE UPPER
RIVER SNAKE PLAIN. EXPECT BRIEF RIDGING OVERNIGHT TUESDAY THROUGH
WEDNESDAY MORNING. ANOTHER WAVE AND JET CORE WILL MOVE THROUGH
THE ZONAL FLOW WEDNESDAY AFTERNOON BRINGING GOOD PRECIPITATION
CHANCES FOR THE CENTRAL AND EASTERN HIGHLAND MOUNTAINS AGAIN.
ADDITIONALLY...EXPECT WINDS TO INCREASE IN THE SNAKE RIVER PLAIN
AGAIN ON WEDNESDAY AFTERNOON. ZONAL FLOW WILL CONTINUE THE REST
OF THE PERIOD. EXPECT CLOUDY CONDITIONS AND SLIGHT PRECIPITATION
CHANCES FOR THE CENTRAL AND NORTHEAST HIGHLAND MOUNTAINS. THE
REST OF THE AREA WILL SEE PARTLY CLOUDY CONDITIONS AND LITTLE TO
NO PRECIPITATION CHANCES. WYATT

LONG TERM...FRIDAY NIGHT THROUGH TUESDAY.
GENERALLY STAY IN NEAR ZONAL FLOW THROUGH THE LONG TERM AND KEPT LOW
CHANCES OF PRECIPITATION IN THROUGH THE PERIOD.  ALTHOUGH IT LOOKS TO
BE MAINLY DRY.  EMBEDDED WAVES IN THE ZONAL PATTERN MAY CREATE
MAINLY MOUNTAIN SHOWERS IN THE EXTENDED PERIOD.  TEMPERATURES SHOULD
BE NEAR SEASONAL NORMALS IN THE ZONAL FLOW ALOFT.  EUROPEAN MODEL IS
COLDER AND HAS MORE OF A NORTHWESTERLY FLOW ALOFT.
GK

AVIATION...LIGHT RAIN HAS OVERSPREAD ALL TAF SITES THIS MORNING
WITH CONDITIONS REMAINING VFR IN THE SNAKE PLAIN.  HEAVIER RAIN HAS
FALLEN AT HAILEY WITH MVFR VISIBILITIES AT TIMES.  FOR THE MOST PART
EXPECT VFR BUT HEAVIER RAIN SHOWERS WILL LIKELY CAUSE SOME MVFR
CONDITIONS AT TIMES THROUGH THE MORNING IN RAIN.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM MDT THIS EVENING FOR IDZ019-020.

&&
Hazardous weather outlook, May 5, 3:54 AM MDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
354 AM MDT TUE MAY 5 2009

IDZ017>025-031-032-061000-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
354 AM MDT TUE MAY 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A WEAK PACIFIC COLD FRONT WILL MOVE THROUGH THE AREA TODAY.
EXPECT GOOD PRECIPITATION CHANCES THROUGHOUT THE AREA. IN THE
AFTERNOON...WITH THE JET CORE MOVING OVERHEAD...EXPECT WINDY
CONDITIONS IN SNAKE RIVER PLAIN. NEAR ADVISORY WINDS IN THE UPPER
SNAKE RIVER PLAIN ARE POSSIBLE. ALSO...EXPECT ISOLATED
THUNDERSTORMS IN THE SOUTHERN AND EASTERN HIGHLANDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A ZONAL FLOW PATTERN WILL REMAIN FOR THE NEXT SEVERAL DAYS. EXPECT
WINDY CONDITIONS WEDNESDAY AFTERNOON AND SLIGHT THUNDERSTORM
CHANCES OVER THE EASTERN HIGHLANDS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, May 5, 7:41 AM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
741 AM MDT TUE MAY 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 AM     HEAVY RAIN       1 E ASHTON              44.07N 111.42W
05/05/2009  M0.36 INCH       FREMONT            ID   TRAINED SPOTTER

            RAINFALL OVERNIGHT.

0739 AM     HEAVY RAIN       1 W REXBURG             43.83N 111.80W
05/05/2009  M0.19 INCH       MADISON            ID   TRAINED SPOTTER

            RAINFALL OVERNIGHT.

&&

GWICKLUN

Nearby

Wind Advisories in Idaho, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.